Skip to content


    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place:

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page:

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    ttsmile posted:
    I have been diagnosed as bipolar disorder mixed. Bipolar 2 fits me very well, especially the high activity levels and lack of need of sleep, followed by a crash completely into depression. The dr diagnosed me after becoming very agitated and a little agressive on a tricyclic antidepressant. He put me on another anti-depressant--celexa, which did nothing for the depression (a little for the anxiety) but made me wound-up followed by crashing really low rather quickly. Now I am on abilify, wonderful medicine. I have no depression, thought tend to be rather impulsive and am needing sleep less. No full on mania, though. My question is, Is the implusiveness getting worse something I should be concerned about, or just learn to manage?
    snowyowl33 responded:
    Hi ttsmile

    Welcome to the board. You might want to direct this question to the Dr. on board here as he is best qualified to answer specific questions regarding medications and side effects. Just put Dr. G in the title of your post and he will get back to you shortly.

    Everyone has different reactions and side effects where the anti depressant and BP meds are concerned so it's tricky to answer this question. Is your Dr. a general Physician or a Psychiatrist?

    Board's a little slow over the Holidays, but more ppl will be around after them.

    People take different roads seeking fulfillment and happiness. Just because they're not on your road doesn't mean they've gotten lost. Dalai Lama
    ttsmile replied to snowyowl33's response:
    I see a family practitioner. Thank-you for responding. I'll put dr G in the title. I have been feeling so great, the first time in a long time. I don't want to change meds, but I was wondering if I needed to go back to my dr sooner than planned.

    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Screen out people who can't seem to "get it"....
    There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
    Was this Helpful?
    37 of 43 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.